Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 69, NWS Pueblo, CO

July 10, 2009Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2009, 5:21 PM MDT for Bent County, Prowers County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 5:21 PM MDT (23:21 UTC)
Expired
Jul 10, 2009, 6:09 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 102321
SVRPUB
COC011-099-110045-
/O.NEW.KPUB.SV.W.0069.090710T2321Z-090711T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES LAMAR...

* UNTIL 645 PM MDT...

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF HASTY...OR ABOUT 22 MILES NORTHWEST OF LAMAR...AND WAS
  MOVING TOWARD THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHN MARTIN RESERVOIR.
  HASTY.
  MCCLAVE.
  WILEY.
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3804 10245 3782 10304 3820 10320 3825 10315
      3826 10267
TIME...MOT...LOC 2321Z 313DEG 10KT 3821 10298

$$
5 follow-up statements
000 
WWUS55 KPUB 102328
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT FRI JUL 10 2009

COC011-099-110045-
/O.CON.KPUB.SV.W.0069.000000T0000Z-090711T0045Z/
PROWERS CO-BENT CO-
528 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES...

AT 527 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS CENTERED NEAR MCCLAVE...OR 17 MILES NORTHWEST OF
LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THIS STORM HAS BEGUN TO SHOW ROTATION IN THE MID LEVELS AT 525 PM. 

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO WARNING. 

LOCATIONS IMPACTED INCLUDE...
  HASTY.
  CADDOA.
  MCCLAVE.
  WILEY.
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3804 10245 3782 10304 3820 10320 3825 10315
      3826 10267
TIME...MOT...LOC 2328Z 313DEG 10KT 3819 10290

$$
000 
WWUS55 KPUB 102340
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI JUL 10 2009

COC011-099-110045-
/O.CON.KPUB.SV.W.0069.000000T0000Z-090711T0045Z/
PROWERS CO-BENT CO-
540 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES...

AT 537 PM MDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED 
FROM KIOWA...BENT AND PROWERS COUNTY LINE WEST SOUTHWEST ACROSS 
NORTHERN BENT COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING PING 
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

THIS LINE OF STORMS WILL CROSS HIGHWAY 50 BETWEEN 600 PM AND 630 PM. 

LOCATIONS IMPACTED INCLUDE...
  CADDOA.
  MCCLAVE.
  WILEY.
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3818 10316 3826 10267 3804 10245 3782 10304
      3783 10304
TIME...MOT...LOC 2338Z 313DEG 10KT 3817 10287

$$
000 
WWUS55 KPUB 102351
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT FRI JUL 10 2009

COC011-099-110045-
/O.CON.KPUB.SV.W.0069.000000T0000Z-090711T0045Z/
PROWERS CO-BENT CO-
551 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES...

AT 550 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR HASTY...OR 18 MILES WEST OF LAMAR...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

BETWEEN 540 PM AND 550 PM...THIS STORM HAS SHOWN A WEAKENING TREND. 
IF THIS TREND CONTINUES...THEN THE WARNING WILL BE CANCELLED. 

LOCATIONS IMPACTED INCLUDE...
  CADDOA.
  MCCLAVE.
  WILEY.
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3818 10316 3826 10267 3804 10245 3782 10304
      3783 10304
TIME...MOT...LOC 2350Z 313DEG 10KT 3815 10293

$$
000 
WWUS55 KPUB 110002
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT FRI JUL 10 2009

COC011-099-110045-
/O.CON.KPUB.SV.W.0069.000000T0000Z-090711T0045Z/
PROWERS CO-BENT CO-
602 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN BENT AND WEST CENTRAL PROWERS COUNTIES...

AT 601 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR MCCLAVE...OR 16 MILES WEST OF LAMAR...
AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THIS STORM CONTINUES TO SHOW A WEAKENING TREND...AND IF THIS TREND 
CONTINUES...THE WARNING WILL BE CANCELLED. 

LOCATIONS IMPACTED INCLUDE...
  CADDOA.
  MCCLAVE.
  WILEY.
  LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3821 10298 3823 10283 3817 10272 3804 10245
      3784 10299
TIME...MOT...LOC 0002Z 313DEG 10KT 3814 10290

$$
000 
WWUS55 KPUB 110009
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT FRI JUL 10 2009

COC011-099-110019-
/O.CAN.KPUB.SV.W.0069.000000T0000Z-090711T0045Z/
PROWERS CO-BENT CO-
609 PM MDT FRI JUL 10 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL BENT AND WEST CENTRAL PROWERS COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3821 10298 3823 10283 3817 10272 3804 10245
      3784 10299
TIME...MOT...LOC 0009Z 313DEG 10KT 3813 10288

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:07 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 10, 3:07 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT FRI JUL 10 2009

.SHORT TERM...
(TONIGHT AND SATURDAY)

...CONTINUED HOT...
...SEVERE WEATHER POSSIBLE FOR NORTHERN AND EASTERN AREAS...

CURRENTLY 98 DEG AT KPUB AS OF 100 PM...LOOKS LIKE WE MIGHT HIT 100
DEG FOR THE FIRST TIME. DEWPTS HAVE MIXED OUT TO THE 30S ALONG THE
1-25 CORRIDOR BUT ARE HOLDING IN THE LOWER 60S OVR THE ERN PLAINS.
MAIN CONCERN THIS EVE WILL BE POTENTIAL FOR SVR STORMS DEVELOPING IN
THE RICHER AIR TO THE E AND N. SOME STORMS HAVE DEVELOPED OVR THE
SRN I-25 CORRIDOR...AND THESE STORMS ARE TRACKING SLOWLY TO THE NE.
LAPPS INDICATES THE HIGHEST CAPE OF 2-3000 J/KG IS OVER EXTREME NRN
EL PASO AND PORTIONS OF KIOWA AND PROWERS COUNTIES. WILL LEAVE
MENTION OF SVR IN THE GRIDS FOR THESE NRN AND ERN AREAS. WITH BULK
SHEARS AT 40-50 KTS...COULD SEE SOME HIGH BASED ROTATING STORMS.
THREAT SHOULD BE LIMITED WITH MOST OF THE POTENTIAL FURTHER TO THE N
AND E. OVERNIGHT...SHOULD AGAIN SEE A PUSH OF STRATUS OVER THE ERN
PLAINS AND IT IS LIKELY TO MAKE ITS WAY CLOSE TO THE I-25 CORRIDOR.
HAVE INCREASED SKY COVERAGE OVERNIGHT E OF I-25 AND GENERALLY N OF
HGWY 50...ALTHOUGH COULD SEE STRATUS MOVE INTO NRN BACA COUNTY AS
WELL.

TOMORROW...ANOTHER HOT DAY WITH H7 TEMPS AGAIN NEARING 19 DEG C.
BETTER SHOT AT SVR WX IN THE AFTERNOON...AND SPC HAS MUCH OF THE ERN
PLAINS IN A SLIGHT RISK. PARAMETERS WILL ONCE AGAIN BE GREATER AS
YOU HEAD N AND E. CAPE WILL RANGE FROM 1000 TO POSSIBLY 3000 J/KG
WITH THE HIGHEST VALUES N ALONG THE PALMER DVD AND INTO KIOWA
COUNTY. THIS IS ALSO WHERE BULK SHEARS WILL BE HIGHEST...IN THE 50
KT RANGE. GOOD DIRECTIONAL SHEAR WILL ALSO BE PRESENT. THE NAM12
PLACES THE BOUNDARY IN A LINE FROM JUST N OF KCOS TO KLAA BY
00Z...AND THEN PUSHES THIS BOUNDARY TO THE SW IN THE EVE HOURS.
WITH A WELL-DEFINED BOUNDARY AND GOOD SVR PARAMETERS...BELIEVE THERE
IS THE POTENTIAL FOR SIGNIFICANT SVR WX INCLUDING
TORNADOES...DESPITE THE RELATIVELY HIGH LCLS FOR THE AREA AS A
WHOLE. WILL HAVE TO WATCH THIS POTENTIAL CLOSELY THRU TOMORROW. ROSE

.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)

SURFACE BOUNDARY FORECAST TO LIE ALONG THE CO/NM BORDER SATURDAY
EVENING...WITH MOIST UPSLOPE AND SCATTERED TSRA CONTINUING PAST
SUNSET OVER THE EASTERN MOUNTAINS AND PLAINS. UPPER RIDGE EXPANDS
NORTHWARD SLIGHTLY ON SUNDAY...WITH SURFACE FRONT LIFTING BACK
NORTH OF THE PALMER DIVIDE BY SUNDAY AFTERNOON. SUSPECT THIS WILL
SHIFT THE THREAT OF SEVERE TSRA NORTH OF THE AREA...WITH MAINLY
HIGH BASED ISOLATED STORMS OVER SOUTHERN COLORADO...AS MID LEVEL
MOISTURE REMAINS ADEQUATE. FRONT SLOPS BACK SOUTH SUN
EVENING...WHICH COULD HELP IGNITE A FEW STRONGER STORMS OVER
NORTHERN SECTIONS OF THE PLAINS...THOUGH DEEPER MOISTURE REMAINS
FARTHER NORTH...OVER NORTHEAST CORNER OF THE STATE. WITH HEIGHTS
AND MID LEVEL TEMPS RISING SLIGHTLY SUN...SUSPECT WARMER MAV
GUIDANCE (AOA 100F OVER THE LOWER ARKANSAS VALLEY) IS CLOSER TO
REALITY THAN COOLER MET NUMBERS. MUCH THE SAME SCENARIO FOR
MON...WITH SURFACE BOUNDARY ALONG/NEAR THE PALMER DIVIDE AND
DEEPER MOISTURE LURKING OVER NORTHEAST COLORADO. MID LEVEL
MOISTURE ADEQUATE FOR ISOLATED TSRA OVER MUCH OF THE AREA...THOUGH
AGAIN DEEPER CONVECTION MAY BE LIMITED TO AREAS FARTHER NORTH.
PIECE OF THE NORTHWEST U.S. UPPER TROUGH FINALLY EJECTS INTO THE
NORTHERN PLAINS MON NIGHT INTO TUE...WHICH SHOULD GIVE THE FRONT A
STRONGER PUSH BACK SOUTH THROUGH THE AREA BY MID-MORNING TUES.
MIGHT END UP TOO STABLE FOR STORMS TUES AS SOME DRIER AIR FILTERS
SOUTH BEHIND THE FRONT...THOUGH WILL KEEP ISOLATED POPS IN THE
FORECAST FOR NOW. BEYOND TUES...FLAT UPPER RIDGE REMAINS OVER OR
JUST SOUTH OF THE AREA...KEEPING MOST OF THE SOUTHERN COLORADO IN
RATHER DRY WESTERLY FLOW. APPEARS THERE WILL BE JUST ENOUGH MID-
LEVEL MOISTURE AROUND TO KEEP A MENTION OF ISOLATED AFTERNOON AND
EVENING STORMS IN THE FORECAST EVERY DAY...THOUGH CHANCES OF
SIGNIFICANT RAINFALL LOOK RATHER LOW. TEMPERATURES WILL CONTINUE
ON THE HOT SIDE...WITH READINGS WELL INTO THE 90S OVER THE PLAINS
THROUGH THE END OF THE WEEK. --PETERSEN

&&

.AVIATION...POTENTIAL EXISTS FOR TS AT ALL TAF SITES THROUGH THIS
EVENING...WITH BEST CHANCE FOR STRONGER STORMS AT KCOS. WILL SEE
MVFR STRATUS MOVE INTO THE ERN PLAINS OVERNIGHT...GENERALLY AFTER
06Z. BY 10-12Z MAY SEE THE LOW CLOUDS MOVE AS FAR WEST AS THE I-25
CORRIDOR...AFFECTING KPUB AND ESPECIALLY KCOS THROUGH MID MORNING.
TOMORROW...THERE WILL ONCE AGAIN BE THE THREAT FOR SCATTERED
TS...ESPECIALLY IN THE LATE AFTERNOON. THERE IS SOME INDICATION THAT
MORE WIDESPREAD TS WILL OCCUR AS A FRONTAL BOUNDARY PUSHES TO THE SW
IN THE LATE AFTERNOON ON SAT...AND THESE STORMS COULD BRING THE
POTENTIAL FOR ALL FORMS OF SVR WX IN ADDITION TO BRIEF PERIODS OF
IFR DUE TO HEAVY RAINS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/10
Hazardous weather outlook, Jul 10, 7:10 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT FRI JUL 10 2009

COZ058>089-093>099-111315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
710 AM MDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL
DEVELOP ACROSS THE MOUNTAINS AFTER 11 PM...THEN DRIFT OFF INTO THE
ADJACENT PLAINS BY MID TO LATE AFTERNOON.  ONE OR TWO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A STATIONARY FRONT
WHICH IS FORECAST TO STALL OUT ALONG A LINE FROM ROUGHLY CALHAN TO
HASWELL TO GRANADA.  THE MAIN THREAT WITH THUNDERSTORMS NORTH OF THE
FRONT WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD
TO GROUND LIGHTNING. ELSEWHERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND BRIEF LIGHT RAINFALL. THUNDERSTORMS WILL GRADUALLY
DECREASE FOR MOST AREAS AFTER SUNSET...ALTHOUGH ISOLATED
THUNDERSTORMS MAY CONTINUE ACROSS PORTIONS OF EAST CENTRAL AND
SOUTHEAST COLORADO AS THE FRONT DROPS BACK SOUTHWARD INTO
SOUTHEAST COLORADO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP MOST DAYS. ON SATURDAY...STRONG TO SEVERE STORMS ARE
POSSIBLE OVER NORTHERN PORTIONS OF THE PLAINS...ESPECIALLY EL PASO
AND KIOWA COUNTIES.

FOR SUNDAY THROUGH THURSDAY...MOIST UPSLOPE FLOW WILL CONTINUE
OVER PORTIONS OF THE PLAINS DURING MUCH OF THIS PERIOD. ON SOME
DAYS...THE LOWER LEVELS WILL BE SUFFICIENTLY MOIST AND UNSTABLE TO
PRODUCE STRONG TO SEVERE STORMS OVER PORTIONS OF THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO...
KIOWA AND NORTHEAST PROWERS COUNTIES.

31/06

In the hours before

Special weather statement, Jul 10, 3:55 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT FRI JUL 10 2009

COZ095-102230-
WESTERN KIOWA COUNTY-
355 PM MDT FRI JUL 10 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF HASWELL...OR 38 MILES NORTH OF LA
JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 5:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT FRI JUL 10 2009

COZ095-097-098-102345-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN
KIOWA COUNTY-
515 PM MDT FRI JUL 10 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LAMAR.

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF HASTY...OR 29 MILES
NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  WILEY.
  MCCLAVE.
  LAMAR.
  JOHN MARTIN RESERVOIR.
  HASTY.
  CADDOA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:22 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.